Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 67, NWS Marquette, MI

June 21, 2021

NWS Marquette, MI issued this small craft advisory at Jun 21, 2021, 10:08 AM EDT. It took effect at Jun 21, 2021, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 10:08 AM EDT (14:08 UTC)
In effect from
Jun 21, 2021, 2:00 PM EDT
Expired
Jun 22, 2021, 12:00 AM EDT
In force
10 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

241 
WHUS73 KMQT 211408
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1008 AM EDT Mon Jun 21 2021

LSZ244-245-212000-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T1600Z/
/O.EXB.KMQT.SC.Y.0066.210621T1600Z-210621T2000Z/
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...For the Gale Warning, northwest winds 15 to 20 kt with 
  gusts up to 35 kt and waves 5 to 8 ft occurring. For the Small 
  Craft Advisory, northwest winds 10 to 20 kt with gusts up to 
  30 kt and waves 3 to 6 ft expected.

* WHERE...Eagle River to Manitou Island MI and Manitou Island to 
  Point Isabelle MI.

* WHEN...For the Gale Warning, until noon EDT today. For the 
  Small Craft Advisory, until 4 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-212200-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T1800Z/
/O.EXB.KMQT.SC.Y.0066.210621T1800Z-210621T2200Z/
Huron Islands to Marquette MI-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 15 to 20 kt with 
  gusts up to 35 kt and waves 5 to 8 ft occurring. For the Small 
  Craft Advisory, northwest winds 10 to 20 kt with gusts up to 
  30 kt and waves 3 to 6 ft expected.

* WHERE...Huron Islands to Marquette MI.

* WHEN...For the Gale Warning, until 2 PM EDT this afternoon. 
  For the Small Craft Advisory, from 2 PM this afternoon to 6 PM 
  EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ249-250-212215-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2000Z/
/O.EXB.KMQT.SC.Y.0066.210621T2000Z-210622T0200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 40 kt and waves 6 to 11 ft occurring. For the 
  Small Craft Advisory, northwest winds 10 to 20 kt with gusts 
  up to 30 kt and waves 6 to 9 ft expected.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...For the Gale Warning, until 4 PM EDT this afternoon. 
  For the Small Craft Advisory, from 4 PM this afternoon to 10 
  PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ251-212215-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2200Z/
/O.NEW.KMQT.SC.Y.0067.210621T2200Z-210622T0400Z/
Grand Marais to Whitefish Point MI-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and waves 7 to 10 ft occurring. For the 
  Small Craft Advisory, northwest winds 10 to 20 kt with gusts 
  up to 30 kt and waves 5 to 8 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...For the Gale Warning, until 6 PM EDT this evening. For 
  the Small Craft Advisory, from 6 PM this evening to midnight 
  EDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ221-248-250-212215-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T1800Z/
/O.NEW.KMQT.SC.Y.0067.210621T1800Z-210622T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 40 kt and waves 2 to 4 ft occurring. For the Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  35 kt and waves 2 to 4 ft expected.

* WHERE...Green Bay North of line from Cedar River MI to Rock 
  Island Passage, Seul Choix Point to Point Detour MI and 5NM 
  East of a line from Fairport MI to Rock Island Passage.

* WHEN...For the Gale Warning, until 2 PM EDT this afternoon. 
  For the Small Craft Advisory, from 2 PM this afternoon to 8 PM 
  EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ264-211600-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T1600Z/
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Lake Superior from Upper Entrance to Portage Canal to 
  Manitou Island MI 5NM off shore to the US/Canadian Border.

* WHEN...Until noon EDT today.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ265-211800-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T1800Z/
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  waves 5 to 8 ft occurring.

* WHERE...Lake Superior West of Line from Manitou Island to 
  Marquette MI Beyond 5NM from shore.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ266-212000-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2000Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 10 ft occurring.

* WHERE...Lake Superior East of a line from Manitou Island to 
  Marquette MI and West of a line from Grand Marais MI to the 
  US/Canadian Border Beyond 5NM from shore.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ267-212200-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2200Z/
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
1008 AM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and 
  waves 7 to 10 ft occurring.

* WHERE...Lake Superior from Grand Marais MI to Whitefish Point 
  MI 5NM off shore to the US/Canadian border.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ240-241-211600-
/O.CON.KMQT.SC.Y.0066.000000T0000Z-210621T1600Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
1008 AM EDT Mon Jun 21 2021 /908 AM CDT Mon Jun 21 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT /11 AM
CDT/ TODAY...

* WHAT...Waves 3 to 5 ft occurring.

* WHERE...Black River to Ontonagon MI and Saxon Harbor WI to 
  Black River MI.

* WHEN...Until noon EDT /11 AM CDT/ today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242-243-212000-
/O.CON.KMQT.SC.Y.0066.000000T0000Z-210621T2000Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
1008 AM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Waves 3 to 6 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI and 
  Upper Entrance of Portage Canal to Eagle River MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ246-247-212000-
/O.CON.KMQT.SC.Y.0066.000000T0000Z-210621T2000Z/
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
1008 AM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt 
  occurring.

* WHERE...Lower Entrance of Portage Canal To Huron Islands MI 
  Including Keweenaw and Huron Bays and Point Isabelle to Lower 
  Entrance of Portage Canal MI.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

07
2 follow-up statements
176 
WHUS73 KMQT 211959
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
359 PM EDT Mon Jun 21 2021

LSZ249-250-220200-
/O.CAN.KMQT.GL.W.0017.000000T0000Z-210621T2000Z/
/O.EXT.KMQT.SC.Y.0066.210621T1959Z-210622T0200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
359 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft occurring.

* WHERE...Marquette to Munising MI and Munising to Grand Marais 
  MI.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ266-212100-
/O.CAN.KMQT.GL.W.0017.000000T0000Z-210621T2000Z/
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
359 PM EDT Mon Jun 21 2021

...GALE WARNING IS CANCELLED...


$$

LSZ242>247-212100-
/O.CAN.KMQT.SC.Y.0066.000000T0000Z-210621T2000Z/
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-
359 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

LSZ251-220400-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2200Z/
/O.CON.KMQT.SC.Y.0067.210621T2200Z-210622T0400Z/
Grand Marais to Whitefish Point MI-
359 PM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 30 kt and waves 7 to 9 ft occurring. For the Small 
  Craft Advisory, northwest winds 10 to 20 kt with gusts up to 
  25 kt and waves 4 to 7 ft expected.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...For the Gale Warning, until 6 PM EDT this evening. For 
  the Small Craft Advisory, until midnight EDT tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ267-212200-
/O.CON.KMQT.GL.W.0017.000000T0000Z-210621T2200Z/
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
359 PM EDT Mon Jun 21 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 kt and waves 6 to 8 ft 
  occurring.

* WHERE...Lake Superior from Grand Marais MI to Whitefish Point 
  MI 5NM off shore to the US/Canadian border.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ248-212200-
/O.CON.KMQT.SC.Y.0066.000000T0000Z-210621T2200Z/
Huron Islands to Marquette MI-
359 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WHAT...Waves 2 to 5 ft occurring.

* WHERE...Huron Islands to Marquette MI.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ221-248-250-220000-
/O.CON.KMQT.SC.Y.0067.000000T0000Z-210622T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
359 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Seul Choix Point to Point Detour MI and Green Bay 
  North of line from Cedar River MI to Rock Island Passage.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS
580 
WHUS73 KMQT 220209
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1009 PM EDT Mon Jun 21 2021

LSZ249-250-220315-
/O.EXP.KMQT.SC.Y.0066.000000T0000Z-210622T0200Z/
Marquette to Munising MI-Munising to Grand Marais MI-
1009 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

LSZ251-220400-
/O.CON.KMQT.SC.Y.0067.000000T0000Z-210622T0400Z/
Grand Marais to Whitefish Point MI-
1009 PM EDT Mon Jun 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 10 to 15 kt and waves 4 to 5 ft occurring.

* WHERE...Grand Marais to Whitefish Point MI.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JSS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 7:37 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 21, 7:37 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
737 AM EDT Mon Jun 21 2021

.SHORT TERM...(Today and tonight)
Issued at 503 AM EDT MON JUN 21 2021

WV imagery and RAP analysis indicated a mid/upper level trough from
Hudson Bay through northwest Ontario into the Upper Mississippi
Valley. A vigorous shortwave trough was located over northern
Wisconsin. Deformation/fgen associated with the shrtwv supported
lingering areas of rain through central and eastern Upper Michigan.
At the surface, a 994 mb low was lifting northeast through the
northern end of Lake Michigan. NNW winds were increasing with CAA
and a tightening gradient behind the low. Winds were already gusting
into the 30-40 mph range over northern Lake Superior and at KCMX.

Today, expect the rain showers to diminish early as the shrtwv and
supporting dynamics lift off to the northeast. Moist cyclonic
upslope nnw flow may sustain some light rain into portions of
northern Upper Michigan into the mid morning while the showers in
the east depart. Strong winds will also develop as 925 mb winds into
the 40-50 knot range develop this morning through mainly east
central Upper Michigan from KP53 to KISQ. Most high res models
suggest that with the CAA enough mixing and momentum transfer will
develop to support wind gusts to around 45 mph. So a Wind Advisory
was issued into this afternoon. Some higher gusts into the 30-40 mph
range will also be possible for adjacent portions of central Upper
Michigan, especially near Lake Superior. A Beach Hazards Statement
remains in effect for dangerous waves on Marquette and Alger county
beaches. Even with clearing and sunshine this afternoon highs will
struggle into the low to mid 50s near Lake Superior and to around 60
south.

Tonight, Diminishing winds and mostly clear skies early tonight may
allow temps to quickly drop. However, a weak clipper shrtwv
approaching overnight will bring increasing clouds and keep temps
from falling off as far and limit any frost potential. Isold light
showers or sprinkles may also be possible over the north.
Nevertheless, temps may still drop off into the upper 30s over
inland locations while readings in the lower to mid 40s are expected
near the Great Lakes.

.LONG TERM...(Tuesday through Sunday)
Issued at 332 AM EDT MON JUN 21 2021

Broad troughing extending southward out of an upper level low over
Hudson Bay will persist over the Upper Great Lakes Tuesday. The
result will be cooler than normal temperatures persisting. Weak WAA
will help warm things up though and 850mb temps early on near 1C are
progged to climb to near 4C by 0z Wednesday. This should translate
to highs in the 60s across the region. A passing shortwave coupled
with weak instability and increased convergence along the lake
breeze boundaries could support some shower activity across the
central and east. Vertical growth should largely be limited due to
capping around 12k ft; if the 300-500 j/kg MLCAPE is realized
though, some rumbles of thunder could be observed across the central
and east in the late afternoon and evening. Weak upper level ridging
will build in overnight and allow winds to become more southerly as
high pressure at the surface moves into the middle-Mississippi River
Valley. Overnight lows are largely expected to be in the 40s except
near the lakeshores where low 50s are possible.

The high will push toward the east coast through the day Wednesday,
allowing for stronger WAA and temps to climb into the 70s. Some weak
theta-e advection could kick off some shower activity across the far
south, but there's a good bit of uncertainty between the 0z guidance
and its more likely that any activity would stay south of the
forecast area.

Late Wednesday night, an elongated cold front is progged to dip
toward Lake Superior. Weak jet dynamics, healthy theta-e advection
and MLCAPE near 500j/kg will be enough to support shower activity by
sunrise in the west and central. Some thunderstorms can't be ruled
out as well. With this boundary slowly pushing eastward through the
day, there could be another opportunity for widespread rain across
the region. Ahead of the front, ~45kt LLJ at 925mb will be able to
support 25 to 30 mph southerly wind gusts in the east, particularly
near Lake Michigan, until late Thursday when the front exits into
Ontario.

Guidance the past few days has shown a consistent signal for an
upstream shortwave near the Dakotas to push eastward into the Upper
Midwest Thursday night. Through the day Friday, surface cyclogensis
would follow, with the low lifting through Lake Michigan and Lower
Michigan. With strong moisture advection with this system, there
could be another opportunity for rain. This track currently favors
the low's deformation zone moving over the central or eastern UP,
which could contribute to improving drought concerns. It should be
noted that there is considerable spread among the GEFS and GEPS
members on where the low tracks. If the low trends southward, then
it could end up being a dry Friday afternoon and evening.
&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 736 AM EDT MON JUN 21 2021

IFR or low end MVFR conditions will improve to VFR/MVFR during the
morning and VFR this afternoon as drier air moves in behind a
cold front exiting the region. Winds behind the front will be
blustery from the northwest with gusts into the 30-35 knot range.
Winds then diminish around sunset Monday evening.

&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 503 AM EDT MON JUN 21 2021

Unseasonably cold air wrapping around a strong low departing to the
northeast this morning result will result in strong NW winds. Gale
Warnings remain in effect for central and eastern portions of Lake
Superior into this afternoon. Winds will quickly diminish tonight
to 20 kts or less and remain that way through at least next Thursday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Beach Hazards Statement through this evening for MIZ005-006.

  Wind Advisory until 4 PM EDT this afternoon for MIZ006-013-014-
     085.

Lake Superior...
  Gale Warning until 6 PM EDT this evening for LSZ251-267.

  Gale Warning until 4 PM EDT this afternoon for LSZ249-250-266.

  Gale Warning until 2 PM EDT this afternoon for LSZ248-265.

  Gale Warning until noon EDT today for LSZ244-245-264.

Lake Michigan...
  Gale Warning until 2 PM EDT this afternoon for LMZ221-248-250.

&&

SHORT TERM...JLB
LONG TERM...JP
AVIATION...JLB
MARINE...JLB
Hazardous weather outlook, Jun 21, 4:29 AM EDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
429 AM EDT Mon Jun 21 2021

MIZ006-013-014-085-220830-
Alger-Delta-Southern Schoolcraft-Northern Schoolcraft-
429 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

Strong northwest wind gusts to 45 mph are possible through mid-
afternoon today. See the latest Wind Advisory for additional
details.

Strong northwest winds will build waves to 8 to 11 feet east of
Marquette today. Some lakeshore flooding and beach erosion will
be possible.

There is also a high swim risk for Lake Superior beaches today.
See the latest Beach Hazards Statement for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance for thunderstorms Tuesday afternoon into
Tuesday night. Thunderstorms are also possible Thursday
afternoon.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ005-220830-
Marquette-
429 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of central Upper
Michigan.

.DAY ONE...Today and Tonight

Northwest winds gusts up to 40 mph are expected through mid-
afternoon today east of Marquette.

There is a high swim risk for Lake Superior beaches today. See
the latest Beach Hazards Statement for further details.

Strong northwest winds will build waves to 8 to 11 feet east of
Marquette today. Some lakeshore flooding and beach erosion will
be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance for thunderstorms Tuesday afternoon into
Tuesday night. Thunderstorms are also possible late Wednesday
night into Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001>004-007-009>012-084-220830-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Iron-
Dickinson-Menominee-Southern Houghton-
429 AM EDT Mon Jun 21 2021 /329 AM CDT Mon Jun 21 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Northwest wind gusts up to 40 mph are possible across portions of
the Keweenaw and areas east of Marquette through mid-afternoon
today.

Strong northwest winds should help build waves to 8 to 11 feet
near the tip of the Keweenaw Peninsula and east of Marquette
today. Some lakeshore flooding and beach erosion will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance for thunderstorms across parts of central
and eastern Upper Michigan Tuesday afternoon and into Tuesday
night. Thunderstorms are also possible Wednesday night into
Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-220830-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
429 AM EDT Mon Jun 21 2021 /329 AM CDT Mon Jun 21 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Northwest gales to 40 knots are possible over central and eastern
Lake Superior through mid-afternoon today. See the latest Marine
Weather Message and Open Lake Forecast for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms are possible Wednesday night into Thursday.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-220830-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
429 AM EDT Mon Jun 21 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

Northwest gale force gusts to 40 knots will be possible through
mid-afternoon today. See the latest Marine Weather Message and
the Nearshore Marine Forecast for further details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will be possible Tuesday and Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

JP

In the hours before

Local storm report, Jun 21, 9:20 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
920 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 AM     HEAVY RAIN       1 WSW TWIN LAKES        46.89N 88.85W
06/21/2021  M1.18 INCH       HOUGHTON           MI   TRAINED SPOTTER

            DURATION ESTIMATED FROM KCMX METARS.

&&

RJC
Local storm report, Jun 21, 9:55 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
955 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       HALFWAY VILLAGE         46.71N 87.60W
06/21/2021  M1.52 INCH       MARQUETTE          MI   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA. DURATION
            ESTIMATED.

&&

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 4:02 AM EDTWind AdvisoryMQTAlger, Delta, Schoolcraft12 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.